The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Meds dose reduction when VL is undetectable?

Jun 12, 2002

I have known about my hiv infection for 17 months and VL is expected to be undetectable at next visit to Doc and CD4 is now 600+

However I have nausea and fatigue from the meds (Dos has checked everything else and all is okay). I am very sure it is the meds.

My question is: When my VL is undetectable can my meds doses be reduced or do they need to stay the same?



Response from Dr. Henry

Good question but little data is available regarding dose reductions in that setting. More commonly the meds are switched around to find a regimen that you tolerate well. The dosing of most of the HIV meds in adults is empiric so many patients are over or under dosed. Measuring the levels of some of the drugs may sort that out. KH

Trizivir causing facial wasting?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint